MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC-KEY LOW-PROFILE GASTROSTOMY FEEDING TUBE WITH SECUR-LOK (CE); DH EF BALLOON TUBES PRODUCTS

AVANOS MEDICAL INC. MIC-KEY LOW-PROFILE GASTROSTOMY FEEDING TUBE WITH SECUR-LOK (CE); DH EF BALLOON TUBES PRODUCTS
Model Number 0120-20-3.0
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code Pneumonia (2011)
Date of Event 05/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 04 jun 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that "the tube was leaking and was due to be changed in two days.The nurse decided to replace the tube.When she attempted to aspirate the fluid from the balloon the tube broke leaving the end in the stoma.The unit staff could visualize the broken off piece but were unable to retrieve it.[the patient] had an upper gi [gastrointestinal] endoscopy performed where there was no endoscopic evidence of foreign body." additional information received on 21-may-2019 indicated that the patient passed the remainder of the tube without incident.Sequela to endoscopy, the patient may have aspirated and has developed pneumonia requiring supplemental oxygen.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of 25 jun 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The actual complaint product was returned for evaluation.One used sample was received without product packaging.The sample was received in two pieces.The severed edges were examined under magnification.The separation is even around the tube with no jagged tearing.Striations were observed on the surface of the edge, resembling kerf marks.No root cause was identified.The device history record for lot aa8211f02 was reviewed and the product was produced according to product specifications.All information reasonably known as of 11 sep 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
MIC-KEY LOW-PROFILE GASTROSTOMY FEEDING TUBE WITH SECUR-LOK (CE)
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key8669909
Report Number9611594-2019-00116
Device Sequence Number11295258
Product Code KNT
UDI-Device Identifier10680651949063
UDI-Public10680651949063
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K043114
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2020
Device Model Number0120-20-3.0
Device Catalogue Number991094906
Device Lot NumberAA8211F02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/15/2019
Supplement Date Received by Manufacturer06/05/2019
08/29/2019
Initial Report FDA Received Date06/05/2019
Supplement Report FDA Received Date06/25/2019
09/12/2019
Patient Sequence Number1
Patient Age55 YR
Patient Weight48